My Blog

Posts for: April, 2017

By contactus@priority-pediatrics.com
April 25, 2017
Category: Recalls

FDA: More Homeopathic Teething Products Recalled

 
From AAP News 4/2017

 

Homeopathic teething tablets are being recalled due to potential health risks   to children, according to the Food and Drug Administration (FDA).

Standard Homeopathic Company in Los Angeles is voluntary recalling Hyland’s Baby Teething Tablets and Hyland’s Baby Nighttime Teething Tablets, which contain inconsistent amounts of belladonna, a toxic substance, that may differ from the calculated amount on the label.

“FDA reminds consumers that homeopathic teething tablets containing belladonna pose an unnecessary risk to infants and children and urges consumers not to use these products,” the agency said in its alert to consumers.

The Hyland’s tablet recall follows FDA warnings in September and January and a recall of similar products from another manufacturer in November.

Standard Homeopathic Company said it stopped manufacturing the teething products in October 2016. Customers who still have these products should contact the manufacturer at 800-991-3376.

If a child experiences health issues potentially related to the tablets, contact the child’s health care provider. Those issues may include seizures, difficulty breathing, lethargy, excessive sleepiness, muscle weakness, skin flushing, constipation, difficulty urinating or agitation, according to the FDA.

Health care professionals and patients can report adverse side effects to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program at www.fda.gov/MedWatch/report or by calling 800-332-1088.


By contactus@priority-pediatrics.com
April 20, 2017
Category: Immunizations
Tags: immunizations   Quiz   cdc  

Here's an interesting Quiz from the CDC: What Vaccines Does Your Child Need?


By contactus@priority-pediatrics.com
April 16, 2017
Category: Recalls
Tags: Recalls   Ventolin   albuteral   inhaler   asthma  

600,000 Albuterol Inhalers Recalled

 
Dn2pba7npmrbfnuy7eba

CNN · April 7, 2017By Robert Jimison

GlaxoSmithKline is recalling more than 590,000 albuterol inhalers. Three lots of Ventolin HFA 200D inhalers have been voluntarily recalled due to a potential issue with the delivery system, a spokesman for the British pharmaceutical company said.

The affected lot numbers are 6ZP0003, 6ZP9944 and 6ZP9848. The devices have been recalled from hospitals, pharmacies, retailers and wholesalers in the United States.

"There is possible risk that the affected inhalers could potentially not deliver the stated number of actuations," spokesman Juan Carlos Molina wrote in an email. "We continue to investigate the issue in order to identify the root cause and implement appropriate corrective and preventative actions."

It's not a patient-level recall, but patients whose inhalers are among the affected lots can contact GSK's customer service center at 1-888-825-5249 with questions. If the devices are not relieving symptoms, patients should seek medical treatment right away.

When functioning properly, the metered-dose inhaler releases a fixed dose of medication in aerosol form.

Metered-dose albuterol inhalers are used to deliver medication into the body through the airway and lungs. Albuterol opens airways in the lungs to treat common conditions such as asthma and chronic obstructive pulmonary disease.